question-icon

What causes red freckles on the lower legs and bleeding gums?

default
Posted on Wed, 16 May 2018
Question: I have red like freckles on my lower legs.bleeding gum, and bruises all over
doctor
Answered by Dr. Lekshmi Rita Venugopal (1 hour later)
Brief Answer:
Advice to undergo blood investigations detailed below

Detailed Answer:
Hello,
Thank you for trusting HealthcareMagic for your health concern

I have gone through your question and seen the attached picture.

The red freckles you are describing are tiny bleeding spots called petechiae. Petechial hemorrhage with bleeding gums and multiple bruises are suggestive of underlying problems with blood clotting. This can occur if you are on medications which affect blood clotting like aspirin, clopidogrel, warfarin etc. It can also be due to underlying bleeding disorders like coagulation factor deficiency, vitamin K deficiency, liver dysfunction etc or problems with platelets.

Extensive evaluation including complete and differential blood count, bleeding time, clotting time, prothrombin time, liver function tests are recommended as an initial screening. Please be advised to follow up with your primary care provider to undergo necessary evaluation.

Hope this answers your question
Please address further questions here

Regards
Dr.Lekshmi


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Lekshmi Rita Venugopal

General & Family Physician

Practicing since :2012

Answered : 3186 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes red freckles on the lower legs and bleeding gums?

Brief Answer: Advice to undergo blood investigations detailed below Detailed Answer: Hello, Thank you for trusting HealthcareMagic for your health concern I have gone through your question and seen the attached picture. The red freckles you are describing are tiny bleeding spots called petechiae. Petechial hemorrhage with bleeding gums and multiple bruises are suggestive of underlying problems with blood clotting. This can occur if you are on medications which affect blood clotting like aspirin, clopidogrel, warfarin etc. It can also be due to underlying bleeding disorders like coagulation factor deficiency, vitamin K deficiency, liver dysfunction etc or problems with platelets. Extensive evaluation including complete and differential blood count, bleeding time, clotting time, prothrombin time, liver function tests are recommended as an initial screening. Please be advised to follow up with your primary care provider to undergo necessary evaluation. Hope this answers your question Please address further questions here Regards Dr.Lekshmi